Format

Send to:

Choose Destination
See comment in PubMed Commons below
Epilepsy Behav. 2011 Aug;21(4):483-5. doi: 10.1016/j.yebeh.2011.05.004.

Ethosuximide-induced mania in a 10-year-old boy.

Author information

  • 1Division of Child and Adolescent Psychiatry, Department of Psychiatry, University of Southern California Keck School of Medicine, Los Angeles, CA 90033, USA. jc_018@usc.edu

Abstract

Psychosis and suicidal ideation have been reported as side effects of ethosuximide treatment, but previous reports seldom place these symptoms in the context of mania. Given the recent renewed interest in ethosuximide as first-line therapy in children and adolescents, it is important for clinicians to be aware of the potential psychiatric complication of mania with this medication. Described here is the case of a 10-year-old boy who developed acute mania, as well as psychotic symptoms and suicidal ideation, on ethosuximide.

Copyright © 2011 Elsevier Inc. All rights reserved.

PMID:
21689989
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk